Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Irregular menstrual cycle
avatar
Lynn1984 posted:
My daughter has been passing dark blood for over 10 days now. There are clots involved and the blood shed is between a very heavy flow and a medium flow. She is still experiencing cramps. Recently she has started taking birth control. I am not sure what route we should take and if we should go to the doctors for the issue.
Was this Helpful?
0 of 1 found this helpful
Reply
 
avatar
Jane Harrison Hohner, RN, RNP responded:
Dear Lynn: If she was recently started on birth control pills (BCPs) it would be more unusual fro her to be having very heavy bleeding. Prolonged lighter bleeding can arise if a pill was missed or taken late. If she had a history of missed periods prior to starting BCPs she may be shedding any extra, built up uterine lining.

If she was recently started on "the shot" (DepoProvera) some women will have heavier than expected prolonged bleeding.

Bottom line, I would advise her to contact her GYN or clinic and let them know about the heavy, prolonged flow. They might advise her to increase her dose for several days or they might change her brand/formula at the end of this pack.

Yours,
Jane


Helpful Tips

dealing with anxiety and bipolor episodes
dont know how to cope with issues of everyday life without wanting to cry, or break down in depression, its addecting my marriage what can ... More
Was this Helpful?
0 of 0 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.